Hail, Kingsbury
- When
- May 9, 8:20 AM CST
- Where
- Kingsbury County, 3 mi NW of Bancroft
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.517, -97.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 9, 3:25 AM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 425 AM CDT SUN MAY 9 2004 AMENDED...TSTMS DEVELOPED RAPIDLY ARND 09Z JUST NORTH AND EAST OF SIOUX FALLS. WILL ADDED SCATTERED EARLY MORNING TSTMS OVER NE PARTS OF CWA. .DISCUSSION... TSTMS OVER SW MN AND NW IA SHLD CLEAR ERN EDGE OF CWA AROUND 0930Z AS WEAK WAVE MOVES EAST. FOR NOW WILL LEAVE OUT OF FCST. ALSO SOME SHWRS AND TSTMS TO NORTH OF CWA WITH WARM FRONT THESE SHLD STAY TO NORTH. TEMPS WILL WARM AGAIN TODAY AHEAD OF CDFNT. AS COLD FRONT MOVES THROUGH THIS AFTERNOON WILL KEEP CHANCE OF TSTMS. THOUGHT ABOUT GOING DRY IN WRN CWA AS LOOKS LIKE FRONT MOVING THRU BY EARLY AFTN. STILL A LITTLE IFFY ON TIMING SO WENT WITH A SLIGHT CHANCE OF TSTMS WEST LATE THIS MRNG INTO AFTN. FRONT PUSHES EAST TNGT WITH CHANCE TSTMS OVER ERN PARTS OF CWA. LOOKS LIKE IF ANYTHING SEVERE IT WOULD BE IN THE EASTERN AREAS THIS EVENING. KEPT A LOW POP CHANCE OF TSTMS IN SE MON MORNING AS FRONT JUST SE OF AREA. HIGH MOVING IN FROM NW WITH DRIER AND COOLER WILL KEEP REST OF CWA DRY AND END RAIN IN SE BY LATE MRNG. TEMPS ON MON 10 TO 15 DEGREES COOLER THAN TODAY WITH NORTH TO NORTHEAST WINDS. MONDAY NIGHT SE RETURN FLOW SETS UP AND FRONT TO SOUTH WILL START TO MOVE BACK TO NORTH AS WARM FRONT. WILL HAVE A CHANCE OF TSTMS MAINLY SOUTH OF I90 BUT DID PUT A SLIGHT NORTH OF I90 BY 09Z. CHANCE OF TSTMS ENTIRE AREA ON TUE AS FRONT PUSHES NORTH. TEMPS ALSO WARMING BACK INTO THE 70S AND LOW 80S. TUE NIGHT AND WED LOW AND ASSOCIATED COLD FROM WEST WILL MOVE EAST INTO AREA. THIS WILL KEEP CHANCE OF TSTMS TUE NIGHT. BY WED AS FRONT MOVES THROUGH TSTMS IN EAST AND SHOWERS WEST. TEMPS WILL AGAIN DROP 10 TO 15 DEGREES WITH RAIN AND COOLER AIR MOVING IN BEHIND FRONT. NO BIG CHANGES TO EXTENDED. .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 507 AM CDT SUN MAY 09 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THE CHANCE OF THUNDERSTORMS WILL EXISTS OVER THE ENTIRE AREA TODAY ...HOWEVER THE GREATEST RISK OF ANY SEVERE THUNDERSTORMS WOULD BE THIS AFTERNOON INTO THIS EVENING...EAST OF A LINE FROM HURON TO MITCHELL TO TYNDALL SOUTH DAKOTA. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND DAMAGING WINDS OF AROUND 70 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN LATE MONDAY NIGHT INTO WEDNESDAY OVER THE ENTIRE AREA. AT THIS TIME THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WOULD BE TUESDAY AFTERNOON INTO TUESDAY EVENING. THE SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 400 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Aberdeen radar (KABR), 115 km away, was scanning. The volume nearest the first event began at 14:18 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402623, 5402624.